Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 16, 2007, 5:26 PM MST for Pinal County, Arizona. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 5:26 PM MST (00:26 UTC)
- Expired
- Jul 16, 2007, 6:00 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:26 PM MST | TSTM WND GST 0 | 11 Nw Oracle Junction, AZ | MEASURED WIND GUST OF 71 MPH. |
| Jul 16, 5:26 PM MST | TSTM WND GST 70 | 11 Nw Oracle Junction, AZ | MEASURED WIND GUST OF 71 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3669 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 170027
SVRTWC
AZC021-170100-
/O.NEW.KTWC.SV.W.0015.070717T0026Z-070717T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
526 PM MST MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 600 PM MST
* AT 521 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF ORACLE...OR
ABOUT 16 MILES NORTH OF ORO VALLEY. THIS STORM WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORACLE JUNCTION AND BIOSPHERE 2.
LAT...LON 3282 11083 3289 11099 3286 11116 3270 11122
3256 11114 3254 11089 3257 11081 3263 11079
$$
WEATHER.GOV/TUCSON
BF2 follow-up statements
000
WWUS55 KTWC 170044
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST MON JUL 16 2007
AZC021-170100-
/O.CON.KTWC.SV.W.0015.000000T0000Z-070717T0100Z/
PINAL AZ-
540 PM MST MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...
AT 534 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND ACROSS SOUTH CENTRAL
PINAL COUNTY. THIS STORM WAS LOCATED 8 MILES WEST OF BIOSPHERE
2...OR ABOUT 13 MILES NORTH OF ORO VALLEY. THIS STORM WAS NEARLY
STATIONARY.
AT 526 PM MST...A TRAINED WEATHER SPOTTER LOCATED ABOUT 10 MILES
NORTHWEST OF ORACLE ALONG HIGHWAY 79 REPORTED A WIND GUST TO 71 MPH.
ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS THE WARNED THROUGH 600
PM MST.
LAT...LON 3282 11083 3289 11099 3286 11116 3270 11122
3256 11114 3254 11089 3257 11081 3263 11079
$$
BF000
WWUS55 KTWC 170101
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
557 PM MST MON JUL 16 2007
AZC021-170107-
/O.EXP.KTWC.SV.W.0015.000000T0000Z-070717T0100Z/
PINAL AZ-
557 PM MST MON JUL 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
EXPIRES AT 600 PM MST...
AT 557 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAD DECREASED IN INTENSITY ACROSS SOUTH CENTRAL PINAL
COUNTY. ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL
PINAL COUNTY AND WILL PRODUCE WIND GUSTS TO AROUND 40 MPH THROUGH 7
PM MST. THUS THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL
COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM MST.
LAT...LON 3282 11083 3289 11099 3286 11116 3270 11122
3256 11114 3254 11089 3257 11081 3263 11079
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:15 PM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 16, 2:15 PM MST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST MON JUL 16 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN NEAR THE FOUR CORNERS. ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL PROVIDE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. ACTIVITY WILL INCREASE FURTHER THROUGH THE UPCOMING WEEK AS STRONGER EASTERLY FLOW OCCURS. && .DISCUSSION...STORMS ARE FIRING OVER THE HIGHER TERRAIN AND EXHIBITING VERY LITTLE MOVEMENT GIVEN WEAK FLOW ALOFT. STORM MOTION THIS AFTERNOON AND EVENING WILL BE DEPENDANT ON STORM MERGERS AND OUTFLOW CONVERGENCE. MODIFIED TUS SOUNDING FOR TEMP 107 AND DEWPOINT 49 YIELDS ABOUT 800 J/KG OF CAPE FOR VALLEY PROPAGATION. STORMS WILL BE ELEVATED WITH BASES AROUND 15000 FT...ENHANCING DOWNBURST AND ASSOCIATED BLOWING DUST POTENTIAL. WATER VAPOR IMAGERY SHOWS WELL DEFINED MOISTURE BOUNDARY FROM SELLS SOUTH INTO NRN SONORA AND A COUPLE OF WEAK DISTURBANCES RIDING NORTH ALONG THIS BOUNDARY. THIS SHOULD ENHANCE CONVECTION IN THIS AREA. UPPER-MID HIGH CENTER IS CURRENTLY OVER THE FOUR CORNERS. EAST-NORTHEAST FLOW REGIME CONTINUES BELOW HIGH FOR SOUTHEAST ARIZONA...WITH WEAK CIRCULATION CENTERS PERIODICALLY EMBEDDED IN THE FLOW. UPPER LOW IS OFF THE PACIFIC NORTHWEST COAST WITH ASSOCIATED TROUGH SOUTH ALONG THE WEST COAST. SOUTHERN STREAM DISTURBANCE HAS BEEN PICKED UP BY THE TROUGH AND IS OVER SOUTHERN CALIFORNIA AND WILL BE ABSORBED INTO THE TROUGH AS IT SWINGS NORTH INTO NEVADA TONIGHT. UPPER TROUGH WILL DEEPEN FURTHER ALONG THE WEST COAST THROUGH MID WEEK...WITH UPPER HIGH MEANDERING FROM SRN COLORADO TO NRN NEW MEXICO. THIS WILL KEEP SOUTHEAST ARIZONA IN A FAVORABLE EASTERLY FLOW PATTERN...WITH PROGRESSIVELY STRONGER WESTERLY MOVING DISTURBANCES THROUGH THE PERIOD. MODELS SHOW EASTERLY WAVE APPROACHING THE AREA LATE WEDNESDAY AND THURSDAY. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO OCCUR THIS WEEK. WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 30 MPH DUE TO STRONG SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING STRONG GUSTY AND ERRATIC WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE IN THE 45 TO 75 PERCENT RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO 30 PERCENT RANGE. && .AVIATION...ISOLD-SCT TSRA/SHRA COVERAGE THIS AFTERNOON AND EVENING.AREAWIDE. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE CONSECUTIVE DAY STREAK OF DAYTIME HIGH TEMPERATURES OF 100 OR GREATER AT THE TUCSON AIRPORT HAS REACHED 34 DAYS AS OF MONDAY. WE ARE CURRENTLY FORECASTING HIGH TEMPERATURES TO BE 100 OR HIGHER EACH DAY THROUGH JULY 21ST...WHICH WOULD TIE THE ALL-TIME RECORD OF 39 CONSECUTIVE DAYS. HOWEVER...THE FORECAST IS ALSO ANTICIPATING AN INCREASE IN THUNDERSTORM ACTIVITY THIS WEEK WHICH COULD PUT IN JEOPARDY ANY DAY AFTER TODAY FOR HITTING 100 DEGREES. IN ANY EVENT...IT WILL BE ANOTHER HISTORIC RUN OF 100+ TEMPERATURES FOR TUCSON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 16, 6:31 AM MST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 631 AM MST MON JUL 16 2007 AZZ019-029>035-171315- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 631 AM MST MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE NEAR THE FOUR CORNERS WILL BRING EASTERLY FLOW OVER THE AREA TODAY. THIS COMBINED WITH A MOIST ATMOSPHERE AND STRONG DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. STORMS WILL FIRST DEVELOP OVER THE HIGHER TERRAIN AND THEN MIGRATE OFF THE MOUNTAINS. A FEW STORMS MAY APPROACH SEVERE LIMITS LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE UPPER HIGH WILL REMAIN NEAR THE FOUR CORNERS AREA...THUS INCREASING EASTERLY FLOW ALOFT OVER THE AREA. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. AT THIS TIME THE THREAT OF FLASH FLOODING IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 16, 2:54 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST MON JUL 16 2007 AZZ033-170100- TUCSON METRO/MARANA/GREEN VALLEY- INCLUDING...TUCSON...MARANA...GREEN VALLEY 254 PM MST MON JUL 16 2007 DUE TO THE HOT TEMPERATURES THIS AFTERNOON SEVERAL STRONG DUST DEVILS HAVE ALREADY BEEN OBSERVED. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA MAY INTERSECT A DUST DEVIL CAUSING IT TO STRENGTHEN MORE THAN USUAL. IF THIS HAPPENS...MINOR WIND DAMAGE COULD OCCUR. IF ONE IS OBSERVED...YOU SHOULD MOVE INDOORS IMMEDIATELY.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:26 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 17, 8:37 AM MST | Heat Advisory | TWC | 11 hr | |
| Jul 17, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 39 min |
| Jul 17, 3:12 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 92 min |
| Jul 17, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 30 min |
| Jul 17, 3:35 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.